Alert archive / Idaho / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Spokane, WA

February 8, 20144 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Feb 8, 2014, 11:12 PM PST for 4 counties in Washington; 6 counties in Idaho. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2014, 11:12 PM PST (07:12 UTC)
Expired
Feb 9, 2014, 10:00 AM PST
In force
11 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 6:00 AM PSTSNOW 2.91 E Moscow, IDCOCORAHS ID-LT-7
Feb 9, 7:00 AM PSTSNOW 3Asotin, WA
Feb 9, 7:00 AM PSTSNOW 3.3Worley, ID
Feb 9, 7:00 AM PSTHEAVY SNOW 4Potlatch, ID
Feb 9, 7:00 AM PSTHEAVY SNOW 4.51 Sw Moscow, IDCOCORAHS ID-LT-3
Feb 9, 7:00 AM PSTHEAVY SNOW 5Clarkia Ranger Station, ID
Feb 9, 8:00 AM PSTSNOW 3Fernwood, ID
Feb 9, 8:00 AM PSTHEAVY SNOW 41 Nne Colfax, WA4 INCHES NEW SNOW OVERNIGHT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WWUS46 KOTX 090712 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1112 PM PST SAT FEB 8 2014

...MORE SNOW IS EXPECTED FOR MUCH OF SOUTHEAST WASHINGTON AND
SOUTH CENTRAL IDAHO TONIGHT THROUGH SUNDAY MORNING...

IDZ003-004-026-027-WAZ032-033-091515-
/O.UPG.KOTX.WW.Y.0010.000000T0000Z-140209T1800Z/
/O.NEW.KOTX.WS.W.0004.140209T0712Z-140209T1800Z/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...KELLOGG...OSBURN...WALLACE...MULLAN...DOBSON PASS...
LOOKOUT PASS...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
SOLDIERS MEADOW ROAD...CLARKSTON...POMEROY...ALPOWA SUMMIT...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN
1112 PM PST SAT FEB 8 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST SUNDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OVER THE LEWISTON AREA AND
  SOUTHERN PALOUSE WITH 4 TO 7 INCHES OVER THE CAMAS PRAIRIE AND
  SOUTHERN SHOSHONE COUNTY.

* WINDS: NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH WHICH
  COULD PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN
  AREAS.

* TIMING: TONIGHT THROUGH SUNDAY MORNING.

* LOCATIONS: KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
  SOLDIERS MEADOW ROAD...LEWISTON...LAPWAI...PECK...CULDESAC...
  GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...LOOKOUT
  PASS...PEOLA...MOUNTAIN ROAD... CLOVERLAND ROAD...
  PULLMAN...COLFAX...ROSALIA...LA CROSSE... OAKESDALE...TEKOA...
  UNIONTOWN...CLARKSTON...POMEROY.

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-091200-
/O.EXA.KOTX.WW.Y.0010.000000T0000Z-140209T1200Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...BLEWETT PASS
1112 PM PST SAT FEB 8 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST
SUNDAY.

* SNOW ACCUMULATIONS: 3 TO 7 INCHES INCHES SOUTH OF LAKE CHELAN.
  THIS INCLUDED PLAIN... LAKE WENATCHEE... AND LEAVENWORTH.

* TIMING: TONIGHT INTO EARLY SUNDAY MORNING.

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ034-035-041-044-091200-
/O.CON.KOTX.WW.Y.0010.000000T0000Z-140209T1200Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...ODESSA...WENATCHEE...ENTIAT...
CASHMERE...WATERVILLE...BADGER MOUNTAIN ROAD
1112 PM PST SAT FEB 8 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...

* SNOW ACCUMULATIONS: 1 TO 3 INCHES ALONG AND SOUTH OF A LINE THAT
  EXTENDS FROM WENATCHEE EAST TO SOUTH OF HIGHWAY TWO INTO EARLY
  SUNDAY MORNING. CONSIDERABLY LESS SNOW WILL FALL TO THE NORTH OF
  THIS LINE. ACCUMULATIONS OF 2 TO 4 INCHES ON THE WATERVILLE
  PLATEAU. 

* TIMING: TONIGHT INTO EARLY SUNDAY MORNING.

* LOCATIONS: WENATCHEE...WARDEN...LIND...WATERVILLE PLATEAU. 

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WAZ031-091515-
/O.CON.KOTX.WW.Y.0010.000000T0000Z-140209T1800Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
1112 PM PST SAT FEB 8 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SUNDAY...

* SNOW ACCUMULATIONS: 4 TO 7 INCHES. 

* WINDS: NORTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WHICH
  COULD PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN
  AREAS.

* TIMING: TONIGHT THROUGH SUNDAY MORNING.

* LOCATIONS: ANATONE...ALPOWA SUMMIT.

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
040 
WWUS46 KOTX 091158
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
358 AM PST SUN FEB 9 2014

...MORE SNOW IS EXPECTED FOR MUCH OF SOUTHEAST WASHINGTON AND
SOUTH CENTRAL IDAHO TONIGHT THROUGH SUNDAY MORNING...

WAZ034-035-041-042-044-091300-
/O.CAN.KOTX.WW.Y.0010.000000T0000Z-140209T1200Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...ODESSA...WENATCHEE...ENTIAT...
CASHMERE...LEAVENWORTH...BLEWETT PASS...WATERVILLE...
BADGER MOUNTAIN ROAD
358 AM PST SUN FEB 9 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

THE THREAT FOR ACCUMULATING SNOW HAS ENDED...THEREFORE THE 
WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

IDZ003-004-026-027-WAZ032-033-091800-
/O.CON.KOTX.WS.W.0004.000000T0000Z-140209T1800Z/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...KELLOGG...OSBURN...WALLACE...MULLAN...DOBSON PASS...
LOOKOUT PASS...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
SOLDIERS MEADOW ROAD...CLARKSTON...POMEROY...ALPOWA SUMMIT...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN
358 AM PST SUN FEB 9 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS: UP TO AN ADDITIONAL 2 INCHES.

* WINDS: NORTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TIMING: SUNDAY MORNING.

* LOCATIONS: KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER... 
  SOLDIERS MEADOW ROAD...LEWISTON...LAPWAI...PECK...CULDESAC... 
  GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...KELLOGG... 
  OSBURN...WALLACE...MULLAN...DOBSON PASS...LOOKOUT PASS... 
  PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA... 
  UNIONTOWN...CLARKSTON...POMEROY...ALPOWA SUMMIT.

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ031-091800-
/O.CON.KOTX.WW.Y.0010.000000T0000Z-140209T1800Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
358 AM PST SUN FEB 9 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS: UP TO AN ADDITIONAL 1 INCH.

* WINDS: NORTHEAST UP TO 5 MPH.

* TIMING: THROUGH SUNDAY MORNING.

* LOCATIONS: ANATONE...PEOLA...MOUNTAIN ROAD...CLOVERLAND ROAD.

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
026 
WWUS46 KOTX 091502 AAA
WSWOTX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
702 AM PST SUN FEB 9 2014

...SNOW WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE CENTRAL
IDAHO PANHANDLE MOUNTAINS THIS MORNING...

IDZ003-026-027-WAZ032-033-091615-
/O.CAN.KOTX.WS.W.0004.000000T0000Z-140209T1800Z/
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS...MOSCOW...PLUMMER...POTLATCH...
GENESEE...LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...
KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
SOLDIERS MEADOW ROAD...CLARKSTON...POMEROY...ALPOWA SUMMIT...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN
702 AM PST SUN FEB 9 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
STORM WARNING.

SNOW WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE REGION THIS
MORNING WITH ONLY MINOR ADDITIONAL SNOW ACCUMULATIONS.


$$

WAZ031-091615-
/O.CAN.KOTX.WW.Y.0010.000000T0000Z-140209T1800Z/
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANATONE...PEOLA...
MOUNTAIN ROAD...CLOVERLAND ROAD
702 AM PST SUN FEB 9 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER
WEATHER ADVISORY.

SNOW WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE NORTHERN
BLUE MOUNTAIN THIS MORNING WITH ONLY MINOR POSSIBLE SNOW
ACCUMULATIONS. 

$$

IDZ004-091800-
/O.CON.KOTX.WS.W.0004.000000T0000Z-140209T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...OSBURN...WALLACE...
MULLAN...DOBSON PASS...LOOKOUT PASS
702 AM PST SUN FEB 9 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER THE SOUTHERN HALF OF
  SHOSHONE COUNTY...GENERALLY ALONG AND SOUTH OF INTERSTATE 90. 

* WINDS: NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH WHICH
  COULD PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN
  AREAS.

* TIMING: SUNDAY MORNING.

* LOCATIONS: ALONG AND SOUTH OF INTERSTATE 90...THE SOUTHERN HALF
  OF SHOSHONE COUNTY. 

* IMPACTS: TRAVEL DIFFICULTIES ARE EXPECTED DUE TO SNOW COVERED 
  ROADS AND LIMITED VISIBILITIES FROM BLOWING AND DRIFTING SNOW. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$
214 
WWUS46 KOTX 091808
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1008 AM PST SUN FEB 9 2014


IDZ004-091915-
/O.EXP.KOTX.WS.W.0004.000000T0000Z-140209T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...OSBURN...WALLACE...
MULLAN...DOBSON PASS...LOOKOUT PASS
1008 AM PST SUN FEB 9 2014

...WINTER STORM WARNING HAS EXPIRED...

ALTHOUGH OCCASIONAL LIGHT SNOW IS STILL EXPECTED INTO EARLY
AFTERNOON...THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED FOR THE
DAY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 9:25 PM PST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 8, 9:25 PM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
925 PM PST Sat Feb 8 2014

.SYNOPSIS...
The next storm system will spread another round of snow across
far southern Washington and the lower Idaho Panhandle by evening.
This snow will then push northward overnight resulting in light
snow for most of the Inland Northwest. Warmer air will begin to
move into the region by Monday and continue through the week. This
will gradually turn the valley snow to rain with a chance of brief
freezing rain. Winds will also be gusty mid week. Temperatures
will moderate back to seasonal readings beginning Monday.

&&

.DISCUSSION...
Most significant update was to expand the winter weather advisory
for snow to include 1-3 inches along and south of a line from
Wenatchee to Lind, to Warden as a winter storm system brushes that
area but most of its energy remains focused to the south.
Locations north of that same line will see considerably less snow
from this passing system. /Pelatti

&&

.AVIATION...
06Z TAFS: Yet another low pressure system hugging the southern
section of the aviation area spreading snow from west to east will
bring IFR ceilings and visibilities overnight and into early Sunday
morning. Further to the north around Spokane area and further to the
north there will be considerably less snow and as such most likely
MVFR to IFR conditions. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane         8  22  19  30  29  36 /  40  40  50  80  60  70
Coeur d'Alene   6  24  20  31  29  36 /  30  50  50  80  70  80
Pullman        15  27  23  34  32  38 /  80  70  50  80  60  80
Lewiston       19  31  27  39  34  41 /  90  60  50  70  60  70
Colville        5  28  17  31  27  37 /  10  30  40  80  70  80
Sandpoint       7  25  19  30  28  35 /  10  30  50  80  80  90
Kellogg        11  27  21  31  29  35 /  60  70  70  90  80  90
Moses Lake     13  25  18  31  29  39 /  60  30  30  50  40  60
Wenatchee      15  26  21  34  28  38 /  80  40  40  60  50  60
Omak           10  28  19  31  26  36 /  20  20  40  70  60  70

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 10 AM PST Sunday for Central
     Panhandle Mountains-Idaho Palouse-Lewis and Southern Nez
     Perce Counties-Lewiston Area.

WA...Winter Weather Advisory until 10 AM PST Sunday for Lower
     Garfield and Asotin Counties-Northeast Blue Mountains-
     Washington Palouse.

     Winter Weather Advisory until 4 AM PST Sunday for Moses Lake
     Area-Upper Columbia Basin-Waterville Plateau-Wenatchee Area.

&&
Hazardous weather outlook, Feb 8, 6:05 AM PST, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
605 AM PST SAT FEB 8 2014

IDZ001-002-WAZ034>038-041>044-091415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
605 AM PST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE IS
ALSO A THREAT OF FREEZING RAIN AND SLEET MID WEEK. GUSTY WINDS
ALSO POSSIBLE AROUND TUESDAY.

IDZ003-004-026-027-WAZ031>033-091415-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
605 AM PST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SNOWS WILL FALL THIS MORNING ACROSS MUCH OF SOUTHEAST
WASHINGTON AND THE CAMAS PRAIRIE REGION OF IDAHO. SEE THE LATEST
WINTER WEATHER ADVISORIES ON OUR WEB PAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL STORM SYSTEMS ARE EXPECTED TO IMPACT THE AREA INTO
NEXT WEEK. ON SUNDAY MOST OF WHAT FALLS WILL BE SNOW. WARMER AIR
WILL MOVE INTO THE REGION BY MONDAY AND PERSIST THROUGH MOST OF
THE WEEK. THIS WILL RESULT IN A MIX OF RAIN AND SNOW IN THE
VALLEYS WITH SNOW OVER THE MOUNTAINS AND HIGHER TERRAIN. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET MID WEEK. GUSTY WINDS
ALSO POSSIBLE AROUND TUESDAY.

In the hours before

Local storm report, Feb 8, 6:56 PM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
656 PM PST SAT FEB 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             ASOTIN                  46.34N 117.04W
02/08/2014  E3.0 INCH        ASOTIN             WA   PUBLIC

            REPORT VIA FACEBOOK

0700 AM     SNOW             GENESEE                 46.55N 116.93W
02/08/2014  M1.1 INCH        LATAH              ID   CO-OP OBSERVER

            MCGREGOR OFFICE

0700 AM     HEAVY SNOW       FIELDS SPRING S.P.      46.08N 117.17W
02/08/2014  M4.0 INCH        ASOTIN             WA   CO-OP OBSERVER

0700 AM     SNOW             POTLATCH                46.97N 116.88W
02/08/2014  M2.0 INCH        LATAH              ID   CO-OP OBSERVER

0700 AM     SNOW             ASOTIN                  46.20N 117.25W
02/08/2014  M2.0 INCH        ASOTIN             WA   CO-OP OBSERVER

0700 AM     SNOW             1 SW MOSCOW             46.72N 117.02W
02/08/2014  M3.0 INCH        LATAH              ID   TRAINED SPOTTER

            COCORAHS ID-LT-3

0700 AM     SNOW             1 E MOSCOW              46.73N 116.97W
02/08/2014  M1.2 INCH        LATAH              ID   TRAINED SPOTTER

            COCORAHS ID-LT-7

0700 AM     HEAVY SNOW       6 SE WAHA               46.15N 116.76W
02/08/2014  M7.0 INCH        NEZ PERCE          ID   PUBLIC

            SOLDIERS MEADOWS

0751 AM     SNOW             6 S SANTA               47.06N 116.44W
02/08/2014  M1.0 INCH        BENEWAH            ID   CO-OP OBSERVER

            FERNWOOD

0800 AM     SNOW             NEZPERCE                46.23N 116.24W
02/08/2014  M3.4 INCH        LEWIS              ID   CO-OP OBSERVER

1000 AM     SNOW             LEWISTON                46.39N 116.99W
02/08/2014  M2.9 INCH        NEZ PERCE          ID   OFFICIAL NWS OBS

            LEWISTON ORCHARDS

0600 PM     SNOW             LA CROSSE               46.81N 117.88W
02/08/2014  M1.0 INCH        WHITMAN            WA   CO-OP OBSERVER

0600 PM     SNOW             WINCHESTER              46.24N 116.62W
02/08/2014  M4.4 INCH        LEWIS              ID   CO-OP OBSERVER

&&

MAT

Nearby

Winter Storm Warnings in Idaho, 2014Winter Storm Warnings in Washington, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.